MAUDE Adverse Event Report: EDWARDS LIFESCIENCES SAPIEN 3 PULMONIC DELIVERY SYSTEM; PULMONARY VALVE PROSTHESIS PERCUTANEOUSLY DELIVERED

EDWARDS LIFESCIENCES SAPIEN 3 PULMONIC DELIVERY SYSTEM; PULMONARY VALVE PROSTHESIS PERCUTANEOUSLY DELIVERED
Model Number 9630PL29A
Medical Device Problem Codes Difficult or Delayed Positioning (1157); Device Slipped (1584)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/30/2024
Type of Reportable Event Malfunction
Event or Problem Description
Edwards received notification from a field clinical specialist that a patient underwent a transfemoral tpvr with a sapien 3 and alterra in a transannular patch.A reported, there was difficulty deploying the alterra prestent.Additional difficulty with the pulmonic delivery system (pds) to align valve and recapture balloon in the ivc.The black deployment wheel was completely opened until it could not rotate any more but the outer capsule of the alterra delivery system remained covering the stent connector and the proximal portion of alterra.The deployment wheel was then rotated clockwise to "recapture" the device several times and small recapture proximally was noted.It was then redeployed until it was rotated fully again without deployment.The physician then pulled on the entire system to release any tension built up.The device came back in the main pulmonary artery (mpa) and the capsule of the delivery system finally fully retracted off the stent.It was removed from the body without complication.A right atrial loop was made to advance the pds and valve into the alterra stent.As the pds capsule was retracted off the valve, the valve jumped distal to the waist of alterra.When trying to withdraw the valve and pds back into the waist for deployment, the entire alterra stent was pushed/pulled proximal towards the rv.The physician then stopped and took a picture to ensure the alterra was in a new stable position.Once confirmed, the valve and ds were once again slowly retracted back towards the alterra waist with wire manipulation.The valve came into an 80:20 position and determined the best/ safest without further pushing the alterra stent into the right ventricle (rv).The s3 valve was deployed 80/20 without complication.The delivery system was brought down to the ivc without complication.As the balloon was recovered in ivc with neutral inflation device tension, extreme tension was noted and would not be covered.The balloon was re-advanced, inflated with 20cc then volume removed and inflation device left on neutral tension.The balloon pds was retracted to visual marker on handle and removed from body.Upon visual notice there was a portion of the balloon that was not covered as it was removed from the body.The patient venotomy site was closed and no further complications noted.The patient was successfully transferred to their bed and taken to the floor in stable condition.
 
Additional Manufacturer Narrative
The investigation is ongoing.A supplemental report will be completed upon completion.
 
Additional Manufacturer Narrative
The device was returned for evaluation and an engineering evaluation was performed.A review of edwards lifesciences risk management documentation was performed for this case.The reported event is an anticipated risk of the transcatheter heart valve procedure, additional assessment of the failure mode is not required at this time.The complaints of difficulty to recapture balloon and valve moves on balloon were unable to be confirmed as no relevant procedural imagery was provided and no abnormalities were noted during the device evaluation.Therefore, the presence of a manufacturing non-conformance was unable to be determined.A review of the dhr and lot history did not provide any indication that a manufacturing non-conformance would have contributed to the complaint event.Additionally, a review of ifu/training materials revealed no deficiencies.Fo the complaint of valve moves on balloon, as reported, ''as the pds capsule was retracted off the valve, the valve jumped distal to the waist of alterra.'' in this case, it is possible that the valve may have interacted with the alterra stent while retracting pds valve capsule, causing the valve to shift distally to the waist of alterra.As such, available information suggests that procedural factors (device interaction) may have contributed to the complaint event.No device problem or manufacturing non-conformance that would have contributed to the complaint event was identified during the evaluation.No labeling/ifu deficiencies were identified.Therefore, no further corrective or preventative actions are required.For the complaint of difficulty to recapture balloon, as reported, ''additional difficulty with the pds to align valve and recapture balloon in the ivc.The delivery system was brought down to the ivc without complication.As the balloon was recovered in ivc with neutral atrion tension, extreme tension was noted and would not be covered.The balloon was re-advanced, inflated with 20cc then volume removed and atrion left on neutral tension.The balloon ds was retracted to visual marker on handle and removed from body.Upon visual notice there was a portion of the balloon that was not covered as it was removed from the body.'' the evaluation of returned showed that it was able to be recaptured without any difficulties (figure 3).Therefore, the functional test didn't reveal any product nonconformance.Furthermore, no abnormalities were reported during device unpacking or preparation.It is unlikely that manufacturing nonconformance would have contributed to the complaint event.Additionally, residual fluid was observed inside the balloon based on the received device condition.Per training manual, user is instructed to fully deflate the balloon before retracting the delivery system.In this case, if residual fluid remained in the balloon prior to withdrawal, it could have resulted in a larger balloon profile that led to higher-than-normal alignment forces, creating high tension in the system and consequentially leading to the difficulty of recapturing the balloon as reported.As such, available information suggests that procedural factors (residual fluid in balloon) may have contributed to the complaint event.No device problem or manufacturing non-conformance that would have contributed to the complaint event was identified during the evaluation.No labeling/ifu deficiencies were identified.Therefore, no further corrective or preventative actions are required.Complaint histories for all reported events are reviewed against trending control limits monthly, ad any excursions above the control limits are assessed and documented as part of this monthly review.

Brand Name
SAPIEN 3 PULMONIC DELIVERY SYSTEM
Common Device Name
PULMONARY VALVE PROSTHESIS PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
renee van dorne
1 edwards way
irvine, CA 92614
9492506385
MDR Report Key20778653
Report Number2015691-2024-08921
Device Sequence Number9005667
Product Code NPV
UDI-Device Identifier00690103210873
UDI-Public(01)00690103210873(17)260701(11)240701
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
P200015
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/01/2026
Device Model Number9630PL29A
Device Catalogue NumberN/A
Device Lot Number65825450
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/30/2024
Supplement Date Received by Manufacturer02/14/2025
Initial Report FDA Received Date11/26/2024
Supplement Report FDA Received Date02/14/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale